Anti-depressants and Hair Loss

Could antidepressants be causing your hair loss? It is definitely worth considering that your antidepressant might be causing your hair loss, breakage or weakness. A 2004 case study, “Hair loss with antidepressants” links the use of fluoxetine to hair loss (Prozac). Another study, “Hair loss associated with fluoxetine”,” from 1991, calls this occurrence “rare,” but still sees the use of Prozac linked to hair loss.

Research indicates, however, that those who take SSRI’s are more likely to have antidepressant caused hair loss. Here is a list of SSRI’s:

* Citalopram (Celexa, Cipramil)
* Escitalopram (Lexapro, Cipralex, Seroplex, Lexamil)
* Fluoxetine (Prozac, Sarafem, Symbyax)
* Fluvoxamine (Luvox)
* Paroxetine (Paxil, Aropax)
* Sertraline (Zoloft)

If you are taking an SSRI, it’s worth taking a closer look at your use of the medication to see if it correlates with hair loss. For people who are suffering from depression, hair loss can really compound their outlook on life and nullify any rewards of the antidepressant. So if you are taking an SSRI and noticed hair loss in conjunction with your use, speak to your doctor.

Comments are closed.